Alert archive / Virginia / Wind Advisories in 2010
Wind Advisory 18, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Nov 16, 2010, 10:46 AM EST for 7 counties in Virginia; 5 counties in North Carolina; Mercer County, West Virginia. It took effect at Nov 16, 2010, 11:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2010, 10:46 AM EST (15:46 UTC)
- In effect from
- Nov 16, 2010, 11:00 AM EST
- Expired
- Nov 16, 2010, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Bland County, VA, Carroll County, VA, City of Galax, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596 WWUS71 KRNK 161546 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1046 AM EST TUE NOV 16 2010 ...STRONG GUSTY WINDS THIS AFTERNOON... .LOW PRESSURE WILL DEVELOP OVER THE TENNESSEE VALLEY AND MOVE INTO THE EASTERN GREAT LAKES TONIGHT. NCZ001>003-018-019-VAZ007-009-010-012-015-016-WVZ042-162300- /O.NEW.KRNK.WI.Y.0018.101116T1600Z-101116T2300Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE- GRAYSON-CARROLL-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...WYTHEVILLE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX... BLUEFIELD...FLAT TOP 1046 AM EST TUE NOV 16 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * EXPECT WINDS FROM THE SOUTHEAST AT 15 TO 30 MPH WITH GUSTS OF 30 TO 45 MPH. * WINDS SPEEDS WILL CONTINUE TO INCREASE THIS AFTERNOON BUT A COLD FRONT CROSSING THROUGH THE AREA WILL BRING THE WINDS AROUND TO THE WEST. * INTERSTATE 81 AND OTHER NORTHEAST TO SOUTHWEST ORIENTED ROADS WILL HAVE STRONG CROSS-WINDS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
743 WWUS71 KRNK 162044 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 344 PM EST TUE NOV 16 2010 ...STRONG GUSTY WINDS THIS AFTERNOON... .STRENGTHENING LOW PRESSURE WILL TRACK NORTHEAST THROUGH THE OHIO VALLEY TONIGHT AND INTO THE EASTERN GREAT LAKES BY WEDNESDAY MORNING. NCZ001>003-018-019-VAZ007-009-010-012-015-016-WVZ042-170445- /O.NEW.KRNK.WI.Y.0019.101117T0500Z-101117T2100Z/ /O.CON.KRNK.WI.Y.0018.000000T0000Z-101116T2300Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE- GRAYSON-CARROLL-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...WYTHEVILLE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX... BLUEFIELD...FLAT TOP 344 PM EST TUE NOV 16 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * SOUTHEAST WINDS AT 15 TO 30 MPH...WITH GUSTS OF 30 TO 45 MPH...WILL DECREASE SOME THIS EVENING AS WINDS SHIFT MORE TO THE SOUTH AND SOUTHWEST. * A COLD FRONT CROSSING THROUGH THE AREA LATER TONIGHT WILL BRING ANOTHER ROUND OF STRONG WINDS FROM THE WEST. * WEST WINDS AFTER MIDNIGHT WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH...ESPECIALLY IN THE HIGHEST ELEVATIONS. * THE STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY WEDNESDAY... THOUGH TAPERING OFF IN THE AFTERNOON TO 15 TO 25 MPH...WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO 55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VAZ011-013-014-017>020-022>024-032>035-WVZ043>045-170445- /O.NEW.KRNK.WI.Y.0019.101117T0500Z-101117T2100Z/ GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-SUMMERS- MONROE-GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...PULASKI...RADFORD... BLACKSBURG...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST...HINTON... HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 344 PM EST TUE NOV 16 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY. * WEST WINDS AFTER MIDNIGHT WILL INCREASE TO 15 TO 30 MPH...WITH GUSTS UP TO 55 MPH...MAINLY IN THE HIGHEST ELEVATIONS. * THE STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY WEDNESDAY... THOUGH TAPERING OFF IN THE AFTERNOON TO 15 TO 25 MPH...WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO 55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
431 WWUS71 KRNK 162301 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 601 PM EST TUE NOV 16 2010 ...ANOTHER ROUND OF STRONG WINDS BEHIND THE FRONT LATE TONIGHT INTO WEDNESDAY... .A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND AS STRONG LOW PRESSURE MOVES FROM THE OHIO VALLEY INTO THE EASTERN GREAT LAKES...WEST WINDS WILL INCREASE...GUSTING UP TO 55 MPH IN THE MOUNTAINS LATE TONIGHT INTO WEDNESDAY. NCZ001>003-018-019-VAZ007-009-010-012-015-016-WVZ042-170715- /O.EXP.KRNK.WI.Y.0018.000000T0000Z-101116T2300Z/ /O.CON.KRNK.WI.Y.0019.101117T0500Z-101117T2100Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE- GRAYSON-CARROLL-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...WYTHEVILLE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX... BLUEFIELD...FLAT TOP 601 PM EST TUE NOV 16 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... THE FIRST WIND ADVISORY EXPIRES AT 6 PM EST THIS EVENING. THE OTHER WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY. * A COLD FRONT CROSSING THROUGH THE AREA LATER TONIGHT WILL BRING ANOTHER ROUND OF STRONG WINDS FROM THE WEST. * WEST WINDS AFTER MIDNIGHT WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH...ESPECIALLY IN THE HIGHEST ELEVATIONS. * THE STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY WEDNESDAY... THOUGH TAPERING OFF IN THE AFTERNOON TO 15 TO 25 MPH...WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO 55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VAZ011-013-014-017>020-022>024-032>035-WVZ043>045-170715- /O.CON.KRNK.WI.Y.0019.101117T0500Z-101117T2100Z/ GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-SUMMERS- MONROE-GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...PULASKI...RADFORD... BLACKSBURG...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST...HINTON... HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 601 PM EST TUE NOV 16 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY. * WEST WINDS AFTER MIDNIGHT WILL INCREASE TO 15 TO 30 MPH...WITH GUSTS UP TO 55 MPH...MAINLY IN THE HIGHEST ELEVATIONS. * THE STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY WEDNESDAY... THOUGH TAPERING OFF IN THE AFTERNOON TO 15 TO 25 MPH...WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO 55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 16, 6:07 AM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Nov 16, 6:07 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 607 AM EST TUE NOV 16 2010 .SYNOPSIS... DEEPENING LOW PRESSURE ACROSS THE LOWER MISSISSIPPI VALLEY WILL LIFT NORTHEAST PASSING JUST WEST OF THE APPALACHIANS TODAY AND INTO THE GREAT LAKES OVERNIGHT. AN ASSOCIATED TRAILING COLD FRONT FROM THIS LOW WILL CROSS THE REGION LATE TONIGHT AND EARLY WEDNESDAY . ANOTHER WEAKER DISTURBANCE WITH MINIMAL MOISTURE WILL MOVE IN FROM THE WEST ON THURSDAY...FOLLOWED BY A RETURN TO DRY HIGH PRESSURE BY THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... RAINFALL AXIS REMAINS ALONG THE BLUE RIDGE EARLY THIS MORNING ASSOCIATED WITH WEAK PASSING IMPULSE PER VAPOR LOOP AND DEEP SW FLOW ALOFT AIDED BY LOW LEVEL UPSLOPE FLOW. EXPECT THIS AREA OF PRECIP TO GRADUALLY LIFT NORTH BY DAYBREAK...WITH PERHAPS A BRIEF LULL BEFORE THE NEXT ROUND OF MORE WIDESPREAD LIFT AND UPPER DIFFLUENCE SPREAD IN THIS MORNING AHEAD OF THE MAIN UPPER TROF ACROSS ARKANSAS ATTM. MODELS CONTINUE TO SHOW A BROAD AREA OF STRONG MOISTURE TRANSPORT IN ADVANCE OF THE MAIN UPPER FEATURE...WITH DEEP WARM ADVECTION SUPPORTED BY A 40-50 KT S/SW 85H JET ALOFT OVERTOP THE RESIDUAL COOL POOL THRU THIS AFTERNOON. AGAIN LOOKS LIKE HEAVIER QPF ALONG THE BLUE RIDGE AND POINTS WEST GIVEN CLOSER PROXIMITY TO THE DEEPENING SURFACE LOW PASSING THRU KY LATER TODAY AND SE UPSLOPE FLOW. HOWEVER AS THE SYSTEM TAKES ON MORE NEGATIVE TILT THIS AFTERNOON EXPECT HEAVIER BANDS OF RAIN/SHRA TO LIFT ACROSS EASTERN SECTIONS AS WELL WHERE MAIN QUESTION IS WHETHER OR NOT ANY LOW TOPPED CONVECTION WILL MIX IN. LATEST GFS SNEAKS IN A BIT OF WEAK INSTABILITY ACROSS THE SE AFTER MID AFTERNOON AND GIVEN SUCH A SHARP TEMP GRADIENT ALONG THE WARM FRONT HAVE EXPANDED THE TSRA MENTION SOUTH AND EAST INTO EARLY THIS EVENING. ALSO SOME POTENTIAL TO SEE ISOLATED TSRA NEAR THE COLD POOL PASSING TO THE NW AND ESPCLY ALONG THE TRAILING FRONT ACROSS THE FAR NW BY EARLY TONIGHT AS WELL. OTHER CONCERN WITH SE WINDS ACROSS THE FAR WEST THIS AFTERNOON WHERE A QUICK BURST OF CHANNELED GUSTS COULD OCCUR AS THE LOW DEEPENS BEFORE THE FLOW VEERS MORE SW BY EVENING. SINCE SHOULD HAVE ONGOING RAINFALL AND THUS LIMITED MOMENTUM TRANSPORT PER RAOBS...WILL ONLY MAKE MENTION IN THE HWO FOR NOW AS WELL AS THE CONVECTIVE THREAT SE LATER TODAY WHERE PROGGED LOW LEVEL HELICITY VALUES QUITE STRONG. OTRW KEEPING GOING CAT POPS TODAY WITH QPF OF A HALF TO ONE INCH. TEMPS REMAIN QUITE TRICKY GIVEN CLOUDS/RAIN AND A WEAK WEDGE IN PLACE. SHOULD SEE COOL AIR HOLD ACROSS MUCH OF THE WEST AND ALONG THE BLUE RIDGE ALTHOUGH POTENTIAL FOR QUICK LATE DAY JUMPS SE PENDING HOW FAR N THE WARM AIR MAKES IT...AND ACROSS THE FAR WEST NEAR BLF WHERE COULD BREAK OUT LATE. SINCE TEMPS RUNNING ON THE WARM SIDE OF MOS ATTM TWEAKED HIGHS UP AND PUSHED VALUES INTO THE LOW 60S SE SIMILAR TO THE MET MOS. SYSTEM WRAPS UP CROSSING THE OHIO VALLEY THIS EVENING WITH DRY SLOT POKING IN EARLY TONIGHT JUST AHEAD OF THE TRAILING STRONG COLD FRONT THAT WILL CROSS THE MOUNTAINS AFTER MIDNIGHT AND OUT EAST TOWARD DAYBREAK. THIS SHOULD ALLOW FOR A QUICK DECREASE IN SHOWERS THIS EVENING WITH ONLY THE FAR NW LIKELY SEEING ANY RAINFALL LINGER THRU THE EARLY MORNING HOURS. SINCE TRENDS NOW FASTER...CUT MOST TO CHANCE POPS BY MIDNIGHT AND EVEN LOWER THRU MORNING AS MOISTURE ALOFT WANES. HOWEVER WINDS THE BIGGER ISSUE WITH BOTH THE GFS/NAM SHOWING A POST FRONTAL 85H 50+ KT W/NW JET ARRIVING LATE SUPPORTED BY A PERIOD OF STRONG SUBSIDENCE AND PUNCH OF COOL ADVECTION. THINK MUCH OF THE WEST COULD SEE A PERIOD OF ADVISORY SPEEDS VERY LATE PENDING HOW MUCH MIXES DOWN PER RATHER HIGH INVERSION LEVELS. SINCE A VERY LATE 2ND OR EARLY 3RD PERIOD EVENT AND AFTER COORDINATION WITH OTHERS...WILL GIVE THE DAYSHIFT ANOTHER LOOK AND ONLY INCLUDE IN THE HWO FOR NOW. OTRW KEPT TEMPS CLOSER TO THE COLDER MAV MOS OVER THE WEST PER FASTER SURGE OF COOL ADVECTION...WHILE STAYING WITH THE WARMER MET EAST GIVEN MIXING AND SLOWER ARRIVAL OF COOLING ALOFT UNTIL ABOUT DAYBREAK. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... STRONG PRESSURE RISES AND 50+ 850 MB JET CONTINUE INTO WEDNESDAY BEHIND THE COLD FRONT. MAY SEE SOME OF THE HIGHER ELEVATIONS IN THE AREA APPROACH OR SURPASS WIND ADVISORY CRITERIA. WILL HOLD OFF ON ANY ADVISORIES AT THIS TIME BUT CONTINUE TO MENTION THE POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK. UPSLOPE RAIN SHOWERS OVER PARTS OF SE WV WILL CONTINUE THROUGH THE DAY...BUT HAVE A TREND OF DECREASING COVERAGE. BEST COVERAGE WILL BE OVER THE WESTERN MOUNTAINS OF GREENBRIER COUNTY WV. WEDNESDAY NIGHT HIGH PRESSURE BUILDS OVER THE REGION AND WE WILL SEE WINDS DECREASE RAPIDLY. THURSDAY INTO THURSDAY NIGHT...THE LATEST GUIDANCE IS STILL DEPICTING THE PASSAGE OF A SHORTWAVE TROUGH THE REGION. WHILE COVERAGE OF ASSOCIATED PRECIPITATION AS IMPRESSIVE AS PREVIOUS RUNS...WILL KEEP THE FORECAST AS IS AT THIS POINT SO AS NOT TO FLIP FLOP FROM PREVIOUS FORECAST. WILL HAVE BEST COVERAGE IN THE PREFERRED UPSLOPE REGIONS OF SOUTHEAST WEST VIRGINIA. WITH COLDER AIR IN PLACE...THERE WILL BE A BETTER CHANCE OF SNOW SHOWERS THURSDAY NIGHT IN THESE AREA. ON FRIDAY HIGH PRESSURE REGAINS CONTROL OF OUR WEATHER PATTERN WITH AN END TO SE WV SHOWERS AND LIMITED CLOUD COVER FOR THE ENTIRE AREA. THROUGH THE PERIOD...TEMPERATURES WILL TREND COOLER. && .LONG TERM /SATURDAY THROUGH MONDAY/... HIGH PRESSURE AND DRY AIR WILL KEEP THE LONG RANGE FORECAST DRY. TEMPERATURES BEGIN TO MODERATE ABOVE NORMAL OVER THE WEEKEND AND INTO MONDAY AS HIGH PRESSURE MOVES OFF THE SOUTHEAST COAST AND FLOW BECOMES SOUTHERLY. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... ONGOING EAST-WEST AXIS OF LIGHT/MODERATE RAIN CONTINUES TO LIFT NE ACROSS THE NORTHERN THIRD OF THE REGION AND SHOULD EXIT SHORTLY. HOWEVER EXPECT ADDED RAINFALL TO FILL IN THIS MORNING AHEAD OF AN AREA OF UPPER DIFFLUENCE PUSHING NE IN ASSOCIATION WITH DEEPENING LOW PRESSURE TO THE SW. THIS IN COMBO WITH SE FLOW AND OVERRUNNING OF THE WARM FRONT TO THE SOUTH SHOULD KEEP VARYING VSBYS IN -RA/DZ AND FOG THIS MORNING...WITH RANGE OF FLUCTUATING CIGS FROM LIFR TO MVFR AT TIMES. PERIODS OF LLWS ALSO POSSIBLE ACROSS SOUTHERN/WESTERN SITES EARLY THIS MORNING WITH THE MUCH STRONGER WINDS ALOFT HOLDING OFF UNTIL THIS AFTERNOON WHEN WIND SHEAR LIKELY AT MOST LOCATIONS. RAIN CONTINUES THIS AFTERNOON BUT GRADUALLY BECOMES MORE CONVECTIVE IN NATURE AS THE FLOW ALOFT TURNS MORE SW. THIS MAY ALLOW LOCATIONS OUTSIDE THE DEEPER WEDGE...KBLF AND KDAN TO EXPERIENCE A PERIOD OF VFR CONDITIONS WHILE RUNNING THE RISK OF SEEING A HEAVIER DOWNPOUR OR ISOLATED TSRA ESPCLY LATER TODAY INTO EARLY THIS EVENING. OTRW MAINLY IFR TO MVFR CIGS ELSW WITH PERIODS OF MVFR AND ISOLATED IFR VSBYS IN BANDS OF SHRA THRU MID EVENING. A COLD FRONT PASSES LATER TONIGHT RESULTING IN A SURGE OF GUSTY NW WINDS OVERNIGHT INTO EARLY WEDNESDAY AFTERNOON. HOWEVER THIS SHOULD ALSO BRING ENOUGH MIXING/DRYING TO ALLOW FOR A RETURN TO VFR MOST AREAS WEDNESDAY AFTERNOON. DEEP LOW LEVEL NORTHWEST FLOW AND ANOTHER PASSING DISTURBANCE MAY BRING MVFR CEILINGS BACK TO THE MOUNTAINS THURSDAY INTO THURSDAY EVENING. OTRW UNIFORM VFR LATER THURSDAY NIGHT INTO THE WEEKEND UNDER BUILDING HIGH PRESSURE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/SK NEAR TERM...JH SHORT TERM...DS LONG TERM...RCS AVIATION...AMS/JH/WP
Hazardous weather outlook, Nov 16, 3:44 AM EST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 344 AM EST TUE NOV 16 2010 NCZ003>006-019-020-VAZ032-043>047-058-059-170845- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 344 AM EST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. BANDS OF HEAVIER SHOWERS OR ISOLATED THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...OR AN ISOLATED TORNADO THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ033>035-170845- FRANKLIN-BEDFORD-AMHERST- 344 AM EST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-010-WVZ042-170845- TAZEWELL-SMYTH-BLAND-MERCER- 344 AM EST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG SOUTH TO SOUTHEAST WINDS MAY GUST TO 35 OR 40 MPH LATER THIS MORNING INTO THE AFTERNOON ESPECIALLY ACROSS PORTIONS OF TAZEWELL AND MERCER COUNTIES. IN ADDITION...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. NORTHWEST WINDS BEHIND THE FRONT MAY GUSTS TO 45 MPH OR STRONGER AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NORTHWEST WINDS GUSTING TO AROUND 45 MPH OR STRONGER WILL CONTINUE THROUGH MIDDAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ011>020-022>024-WVZ043>045-170845- ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- SUMMERS-MONROE-GREENBRIER- 344 AM EST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT. NORTHWEST WINDS BEHIND THE FRONT MAY GUST TO 45 MPH OR STRONGER ESPECIALLY ACROSS THE HIGHER ELEVATIONS DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG NORTHWEST WINDS PRODUCING GUSTS TO 45 MPH OR STRONGER WILL PERSIST THROUGH EARLY AFTERNOON ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:44 PM EST | Wind Advisory | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more | 23 hr |
| Nov 16, 3:47 PM EST | Special Weather Statement | RNK | Smyth, Tazewell | 88 min |
| Nov 16, 4:57 PM EST | Special Weather Statement | RNK | Tazewell | 63 min |
Nearby
Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Wind Advisories in West Virginia, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.